MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CAUTERY CORD

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CAUTERY CORD
Model Number 470383-05
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the high frequency monopolar instrument cable end caught fire, causing the cable to burn out.The cable was removed and replaced with a backup.Following this, the user continued and completed the procedure with no further issues.No fragment fell into the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi), has not received the da vinci product with an alleged issue to perform failure analysis.The review of the provided image is performed by isi regulatory postmarket surveillance analyst and confirmed that the image is consistent with the reported complaint regarding the damaged monopolar cable.The root cause of the failure mode cannot be confirmed without the returned device.
 
Additional Manufacturer Narrative
Correction- h8 updated to indicate initial use of device.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer stated that there were not any warning signs before the fire started.The cable was connected between a force triad and monopolar curved scissors (mcs) instrument.There were no injuries or damage to other equipment or cable nearby.The fire did not affect the patient.To prevent future occurrences, the cables will be replaced.The surgeon believes that the aging cable is what caused the arcing event.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The monopolar energy cable was analyzed and found to have a broken wire at the base of the end that connects to the instrument.The wire was completely severed and displayed signs of thermal damage.The insulation was damaged and there was black charring on the cable's connector end.The complaint regarding the monopolar high-frequency cable instrument end caught fire, causing the cable to burn out was confirmed by failure analysis.The probable root cause of thermal damage is attributed to damage during use as excessive bending of the monopolar/bipolar energy cables below the connector can lead to broken wires.The probable root cause of a broken cable is attributed to damage during use or reprocessing, which may include improper handling of the cable.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The product has been evaluated by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The initial failure analysis was confirmed.The monopolar energy cable was analyzed and found to have both internal wires broken as well as the outer insulation broken.The break in the wire was observed to be at the instrument end of the cable, at the end of the connector's strain relief.The insulation also exhibited thermal damage.The complaint regarding the monopolar high-frequency cable instrument end caught fire, causing the cable to burn out was confirmed by failure analysis.The probable root cause is attributed to damage during use or reprocessing, which may include improper handling of the cable.

Brand Name
NONE
Common Device Name
MONOPOLAR CAUTERY CORD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23078946
Report Number2955842-2025-37993
Device Sequence Number9812210
Product Code GEI
UDI-Device Identifier00886874112595
UDI-Public(01)00886874112595(10)VL204401
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470383-05
Device Catalogue Number470383
Device Lot NumberVL204401
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/18/2025
10/30/2025
02/03/2026
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/15/2025
11/24/2025
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown